A member asked:

When birth control pills decrease libido, does that effect last for the duration of pill use, or does it subside after the first few months?

A doctor has provided 1 answer
Dr. Mary David answered

Specializes in Obstetrics and Gynecology

Continues: The decrease is because estrogen increases the sex hormone binding globulin( one of the many proteins produced by the liver).It can then bind more of the testosterone which is the hormone of desire.Only the free, unbound testosterone is available.As long as you are on the pills, the free testosterone and desire will be decreased.There are several progesterone only contraceptives or lower estrogen

Answered 7/26/2015

3.8k views

Thank

Related Questions

Online Primary Care Doctors Accepting New Patients

$44 video appointments available today with a membership as low as $15/month

Book a Video Appointment
Ask your question
Didn't find what you're looking for?

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more.

Ask your question